MAUDE Adverse Event Report: XOMED MFG MYSTIC MEROCEL 2000 NASAL PACKING; SPLINT, INTRANASAL SEPTAL

XOMED MFG MYSTIC MEROCEL 2000 NASAL PACKING; SPLINT, INTRANASAL SEPTAL
Model Number 470404
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider (hcp) reported that the patient had coughed and one of the dressings came out of his mouth and the other one they couldn't find- suspected swallowed.The hospital did a chest x-ray and could not see the dressing.Patient is able to talk and swallow so dressing is not in the esophagus.The surgeon was informed product was not harmful if swallowed.Surgeon was sent the product information document.There was no patient impact.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information received that the patient underwent surgery for nasal septal deformity and chronic sinusitis.There was no delay in the procedure.

Brand Name
MEROCEL 2000 NASAL PACKING
Common Device Name
SPLINT, INTRANASAL SEPTAL
Manufacturer (Section D)
XOMED MFG MYSTIC
950 flanders rd
mystic CT 06355
MDR Report Key10874012
Report Number1219071-2020-00002
Device Sequence Number11696934
Product Code NAB
UDI-Device Identifier00681490115056
UDI-Public00681490115056
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2022
Device Model Number470404
Device Catalogue Number470404
Device Lot Number9805908
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer11/26/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR